MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012453-15
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: medical device problem code 2017 - above rbp, excessive force.
 
Event or Problem Description
It was reported that the procedure performed was to treat a heavily calcified, right coronary artery that is 90% stenosed.After a successful implantation of an unspecified stent, a 4.00 x 15 mm nc trek balloon dilatation catheter was used for post dilation at 20 atmospheres for one inflation.The nc trek balloon did not deflate on the first attempt and only partially deflated after the second attempt.During withdrawal of the partially deflated nc trek balloon, resistance was met due to a previously implanted stent and more force than usual was applied when the balloon was observed to separate from the shaft.The nc trek balloon, its delivery system, guide wire, and guiding catheter were removed as one unit.There were no adverse patient effects and no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported separation was confirmed.The reported difficulty removing the device could not be replicated in a testing environment as it was based on operational context.The reported deflation issue could not be replicated in a testing environment due to the condition of the returned device.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.It was reported by the account that extra force was used during removal, as difficulty was experienced.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use (ifu) stated: if resistance is felt, determine the cause before proceeding.Continuing to advance or retract the catheter while under resistance may result in damage to the vessels and / or damage / separation of the catheter.In this case, it is likely that the combination of the ifu deviation and the reported difficulty removing the device contributed to the reported separation.Additionally, the account stated that the balloon was overinflated to 20 atmospheres (atms).The ifu also states: balloon pressure should not exceed the rated burst pressure (rbp).The rbp for the nc trek rx device is 18 atm; therefore, rbp was exceeded.In this case, it is unknown if the ifu violation caused or contributed to the reported complaints.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported deflation issue could not be determined; however, the reported difficulty removing the device appears to be related to circumstances of the procedure.The reported separation appears to be related to user error/operational context.In this case, it is likely that the combination of the ifu deviation of extra force and the reported difficulty removing the device contributed to the reported separation.Possible factors that may contribute to difficulty deflating the balloon include, but are not limited to, deflation technique, tortuous anatomy, loose connection with the indeflator, contamination in the inflation lumen or damage to the guide wire and/or inflation lumen.In this case, a conclusive cause for the reported deflation issue could not be determined.Additionally, it is likely that the reported deflation issue contributed to the resistance met with the previously implanted stent during removal since the balloon would not fully deflate and upon further manipulation with force, the device ultimately separated.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
NC TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21845059
Report Number2024168-2025-03888
Device Sequence Number9374070
Product Code LOX
UDI-Device Identifier08717648152078
UDI-Public(01)08717648152078(17)270731(10)40817G1
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K110134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012453-15
Device Catalogue Number1012453-15
Device Lot Number40817G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2025
Supplement Date Received by Manufacturer05/08/2025
Initial Report FDA Received Date04/15/2025
Supplement Report FDA Received Date05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown